Economics at your fingertips  

On matrix-exponential distributions in risk theory

Alessandra Carleo and Mariafortuna Pietroluongo
Additional contact information
Mariafortuna Pietroluongo: -

Discussion Papers from CRISEI, University of Naples "Parthenope", Italy

Abstract: In this paper, a particular class of matrix-exponential distributions is described, also with respect to its use in risk theory, namely phase-type distributions. Phase-type distributions have the important advantage of being suitable for approximating most of other distributions as well as being mathematically tractable. After a review on phase-type distributions and their properties, a possible use in risk theory is illustrated. Modelling both interarrival claim times and individual claim sizes with this class of distributions an explicit formula for the probability of ultimate ruin is given.

Keywords: Matrix-exponential distribution; Phase-type distribution; Ruin probability; Markov chain. (search for similar items in EconPapers)
Date: 2014-06-02
New Economics Papers: this item is included in nep-rmg
References: View references in EconPapers View complete reference list from CitEc

Downloads: (external link) (application/pdf)
Our link check indicates that this URL is bad, the error code is: 500 Can't connect to (No such host is known. )

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Discussion Papers from CRISEI, University of Naples "Parthenope", Italy Contact information at EDIRC.
Bibliographic data for series maintained by Margherita Gallo ( this e-mail address is bad, please contact ).

Page updated 2024-03-31
Handle: RePEc:crj:dpaper:2_2014